Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Tangential limits of functions orthogonal to invariant subspaces


Author: David Protas
Journal: Trans. Amer. Math. Soc. 166 (1972), 163-172
MSC: Primary 30A72; Secondary 30A78
DOI: https://doi.org/10.1090/S0002-9947-1972-0293100-8
MathSciNet review: 0293100
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For any inner function $ \varphi $, let $ {M^ \bot }$ be the orthogonal complement of $ \varphi {H^2}$, in $ {H^2}$, where $ {H^2}$ is the usual Hardy space. The relationship between the tangential convergence of all functions in $ {M^ \bot }$ and the finiteness of certain sums and integrals involving $ \varphi $ is studied. In particular, it is shown that the tangential convergence of all functions in $ {M^ \bot }$ is a stronger condition than the tangential convergence of $ \varphi $, itself.


References [Enhancements On Off] (What's this?)

  • [1] P. R. Ahem and D. N. Clark, Radial limits and invariant subspaces, Amer. J. Math. 92 (1970), 332-342. MR 41 #7117. MR 0262511 (41:7117)
  • [2] -, On functions orthogonal to invariant subspaces, Acta Math. 124 (1970), 191-204. MR 41 #8981a. MR 0264385 (41:8981a)
  • [3] G. T. Cargo, Angular and tangential limits of Blaschke products and their successive derivatives, Canad. J. Math. 14 (1962), 334-348. MR 25 #204. MR 0136743 (25:204)
  • [4] H. Helson, Lectures on invariant subspaces, Academic Press, New York, 1964. MR 30 #1409. MR 0171178 (30:1409)
  • [5] C. N. Linden and H. Somadasa, On tangential limits of Blaschke products, Arch. Math. (Basel) 18 (1967), 416-424. MR 38 #2306. MR 0233985 (38:2306)
  • [6] H. Meschkowski, Hilbertsche Räume mit Kernfunktion, Die Grundlehren der math. Wissenschaften, Band 113, Springer-Verlag, Berlin, 1962. MR 25 #4326. MR 0140912 (25:4326)
  • [7] D. Protas, Tangential limits of Blaschke products and functions of bounded characteristic, Arch. Math. (Basel) (to appear). MR 0299798 (45:8846)
  • [8] W. Rudin, Real and complex analysis, McGraw-Hill, New York, 1966. MR 35 #1420. MR 0210528 (35:1420)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30A72, 30A78

Retrieve articles in all journals with MSC: 30A72, 30A78


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1972-0293100-8
Keywords: Blaschke product, inner function, Hardy space, tangential limit, invariant subspace, boundary behavior
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society